Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 20, 2021, 2:58 AM CDT for Meeker County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Sep 20, 2021, 3:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 30
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
779
WWUS83 KMPX 200758
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
258 AM CDT Mon Sep 20 2021
MNZ049-057-058-200830-
Stearns MN-Kandiyohi MN-Meeker MN-
258 AM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern Meeker,
south central Stearns and east central Kandiyohi Counties through 330
AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grove City, or 18 miles east of Willmar, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paynesville, Atwater, Watkins, Grove City, Manannah, Roscoe and Lake
Koronis Regional Park.
This includes U.S. Highway 12 between mile markers 86 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4508 9471 4519 9490 4547 9464 4532 9438
TIME...MOT...LOC 0757Z 222DEG 32KT 4522 9469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
PEMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 19, 11:30 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 19, 11:30 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1130 PM CDT Sun Sep 19 2021 .UPDATE... Issued at 1130 PM CDT Sun Sep 19 2021 Updated to include 06Z avaition discussion below. && .SHORT TERM...(This evening through Monday night) Issued at 305 PM CDT Sun Sep 19 2021 It's quite warm today with many areas reaching 90. Southerly winds are gusting between 30-40 mph, but gusts should ease near sunset. A sharp trough over the northern Rockies and healthy ridging centered over the lower Mississippi Valley have resulted in near meridional flow over the Plains today. This fast southerly flow aloft will spread eastward with the advancing trough, tapping into deep moisture tonight. Very strong moisture transport on a 50 kt LLJ will facilitate shower and thunderstorm development along and behind the cold front. This activity should begin reaching western MN around midnight then become widespread late tonight. A few storms could contain damaging winds given the strong wind fields aloft, but the threat should be limited due to capping and meager instability. The cold front will accelerate eastward Monday as low pressure tracks from South Dakota tonight to northern Minnesota around midday. Forcing with the front will be impressive and rich low level moisture with some heating into the mid/upper 70s could allow better CAPE to form by late morning across eastern MN and WI. A band of showers and thunderstorms will accompany the front, but a narrow squall line embedded within the larger area of showers could pose a damaging wind and QLCS tornado threat given the strong low level wind shear. Temperatures will tumble behind the front with a few showers lingering into early evening. .LONG TERM...(Tuesday through Sunday) Issued at 305 PM CDT Sun Sep 19 2021 A quiet long term period with few sensible weather impacts expected. Through Wednesday, we will see surface high pressure building in as the upper level trough slides off to the east, with a ridge building in behind it into the middle of the week. High pressure is pushed into the Great Lakes on Wednesday, allowing for warmer return flow to set up across the region for the end of the week. Thursday is expected remains dry and seasonable with an increase in cloud cover during the second half of the day. One potential hiccup comes in the form of a shortwave pulse that drops south out of Canada Thursday night. This could bring a round of showers overnight Thursday into Friday morning. Model spread is large, but the NBM is reintroducing some lower slight chance PoPs to our north and east. Otherwise temperatures stay seasonable heading into the first weekend of Autumn, with highs in the 60s and 70s and partly sunny skies. Looking beyond the long term period, both EPS and GEFS hint at a warmer and drier stretch is possible to close out September. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1130 PM CDT Sun Sep 19 2021 Frontal boundary over the eastern Dakotas will slowly move east overnight and Monday, eventually bringing widespread showers and embedded thunderstorms across the area. Expect to see an increase in precipitation coverage overnight into the morning on Monday as better instability and moisture work into the area while the low-level jet strengthens and 850mb moisture transport arrives in earnest. Changes to the TAFs were minimal, with the acknowledgment that timing could still be off by a few hours given uncertainty (which is evident in minor spread amongst the CAMs). Once low ceilings arrive they look to stick around through the period for most locations, along with at least MVFR visibilities for the bulk of the forecast. KMSP...No significant concerns beyond what is included in the TAF. /OUTLOOK FOR KMSP/ Tuesday through Thursday...VFR. Northwest wind 10 kt or less through Tuesday night, then variable wind less than 10 kt through Wednesday, becoming southeast 5 to 15 kt Wednesday night and Thursday. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE... SHORT TERM...Borghoff LONG TERM...BPH AVIATION...
Hazardous weather outlook, Sep 19, 2:30 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 230 PM CDT Sun Sep 19 2021 MNZ041>044-047>051-054>059-064>067-073>075-082-201930- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Yellow Medicine-Renville-McLeod-Sibley-Redwood-Brown-Nicollet- Watonwan- 230 PM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. A few strong to severe storms will be possible tonight. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few strong to severe storms will be possible early Monday. The main hazards are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed late tonight. MNZ045-052-053-060>063-068>070-076>078-083>085-091>093-WIZ014>016- 023>028-201930- Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Carver- Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- 230 PM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few strong to severe storms will be possible Monday. The main hazards are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Monday. Borghoff
In the hours before
Special weather statement, Sep 20, 2:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
258 AM CDT Mon Sep 20 2021
MNZ049-057-058-200830-
Stearns MN-Kandiyohi MN-Meeker MN-
258 AM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern Meeker,
south central Stearns and east central Kandiyohi Counties through 330
AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grove City, or 18 miles east of Willmar, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paynesville, Atwater, Watkins, Grove City, Manannah, Roscoe and Lake
Koronis Regional Park.
This includes U.S. Highway 12 between mile markers 86 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4508 9471 4519 9490 4547 9464 4532 9438
TIME...MOT...LOC 0757Z 222DEG 32KT 4522 9469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PEMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:43 PM CDT | Tornado Warning | MPX | Dunn, Pepin, Pierce | 14 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.